Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 101, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this severe thunderstorm warning at May 28, 2005, 5:30 PM CDT for Houston County, Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 28, 2005, 5:30 PM CDT (22:30 UTC)
- Expired
- May 28, 2005, 6:15 PM CDT
- In force
- 45 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Counties, with a storm outline in the text
County Houston County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 10.5 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 44 J/kg
- Mixed-layer CIN
- -212 J/kg
- Mixed-layer LCL
- 1417 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KHGX 282230
SVRHGX
TXC225-282315-
/O.NEW.KHGX.SV.W.0101.050528T2230Z-050528T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
530 PM CDT SAT MAY 28 2005
THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HOUSTON COUNTY IN SOUTHEAST TEXAS
* UNTIL 615 PM CDT
* AT 522 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL. THIS STORM
WAS LOCATED 5 MILES SOUTH OF AUSTONIO...MOVING EAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
LOVELADY...
THIS STORM MAY PRODUCE LARGE DAMAGING HAIL...RESULTING IN EXTENSIVE
PROPERTY DAMAGE OR SERIOUS INJURY. AVOID WINDOWS AND TAKE COVER NOW
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS
PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 3125 9520 3103 9550 3103 9566 3103 9566
3103 9563 3105 9561 3109 9566 3111 9573
3122 9571 3128 9548
$$1 follow-up statement
000
WWUS54 KHGX 282309
SVSHGX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
609 PM CDT SAT MAY 28 2005
TXC225-282315-
/O.CON.KHGX.SV.W.0101.000000T0000Z-050528T2315Z/
HOUSTON-
609 PM CDT SAT MAY 28 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES FOR HOUSTON COUNTY UNTIL
615 PM CDT...
AT 607 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL. THIS STORM WAS
LOCATED NEAR LOVELADY...MOVING EAST AT 20 MPH.
PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 3125 9520 3103 9550 3103 9566 3103 9566
3103 9563 3105 9561 3109 9566 3111 9573
3122 9571 3128 9548
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 3:05 PM CDT, 2 hours 25 minutes earlier.
Area forecast discussion, May 28, 3:05 PM CDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 305 PM CDT SAT MAY 28 2005 .DISCUSSION... A GOOD PART OF THE CENTRAL AND NORTHERN PORTIONS OF SOUTHEAST TEXAS SAW SOME RAIN TODAY...BUT IT ENDED SOONER THAN EXPECTED. SUBSIDENCE BEHIND THE ACTIVITY HAS KEPT ADDITIONAL DEVELOPMENT FROM OCCURRING. WITH SEVERAL HOURS OF DAYTIME HEATING LEFT...THINK WE COULD STILL GET SOME ISOLATED STORMS TO DEVELOP. IF ANYTHING DOES FORM...IT SHOULD QUICKLY WEAKEN/DISSIPATE SHORTLY AFTER SUNSET. PROBLEM OVER THE NEXT FEW DAYS (BEGINNING TONIGHT) WILL BE THE TIMING OF SHORTWAVES MOVING ACROSS THE STATE AND HOW CLOSE TO SOUTHEAST TEXAS WILL THEY GET. MODELS ARE NOT DOING A GREAT JOB SO FAR WITH THESE DISTURBANCES. WE COULD VERY WELL SEE ANOTHER BATCH OF STORMS DEVELOP TONIGHT AND MOVE ACROSS PORTIONS OF OUR AREA TOMORROW MORNING... LEAVING SOME OF THE AFTERNOON DRY AGAIN (JUST LIKE TODAY). AND THE SITUATION CHANGES LITTLE MONDAY THROUGH WEDNESDAY AS THESE HARD TO TIME IMPULSES MOVE ACROSS SOUTHEAST TEXAS. WILL THEREFORE GO WITH HIGHISH POPS (50%-60%) SUNDAY THROUGH MONDAY...AND THEN LOWER THEM A LITTLE (30% TO 40%) MONDAY NIGHT THROUGH WEDNESDAY NIGHT. SOME LOCALLY HEAVY RAINFALL CANNOT BE RULED OUT OVER THE NEXT SEVERAL DAYS DUE TO HIGH PRECIPITABLE WATER VALUES. UPPER RIDGING MIGHT GET STRONG ENOUGH THURSDAY THROUGH NEXT SATURDAY...SO WENT WITH 20% POPS FOR MAINLY AFTERNOON ACTIVITY. TEMPERATURES WILL CHANGE LITTLE ON PREDICTED LOWS. WILL SHOW A GRADUAL WARMUP FOR DAYTIME HIGHS AS THE UPCOMING WEEK PROGRESSES DUE TO EXPECTED LESS RAIN AND CLOUD COVER. SPC HAS EXPANDED THEIR DAY TWO (SUNDAY) SLIGHT RISK AREA TO INCLUDE ALL OF SOUTHEAST TEXAS. THERE ARE SOME INDICATIONS THAT PORTIONS OF OUR AREA MIGHT GET VERY UNSTABLE (LIS -9 TO -10...CAPES AROUND 4000). WE MAY END UP NEEDING TO MENTION A CHANCE OF SEVERE THUNDERSTORMS IN TOMORROWS FORECAST. STAY TUNED 42 && .MARINE... WINDS WILL PICK UP A LITTLE OVER THE NEXT COUPLE OF DAYS AS THE PRESSURE GRADIENT TIGHTENS OVER THE WATERS. THE STRONGEST WINDS ARE EXPECTED SUNDAY NIGHT AND MONDAY WHERE WINDS/SEAS COULD BRIEFLY REACH CAUTION CRITERIA OVER THE 20 TO 60 NM WATERS. WINDS/SEAS WILL DROP OFF MONDAY NIGHT THROUGH MIDWEEK AS FRONT STALLS ACROSS SE TX. SERIES OF SHORTWAVES WILL KEEP THREAT OF TSRA AND LOCALIZED ROUGH SEAS IN PLACE FOR THE NEXT FEW DAYS. 35 && .AVIATION... PRECIP ASSOCIATED WITH SHORTWAVE CROSSING THE AREA HAS NOW PUSHED EAST OF THE TAF SITES. SUBSIDENCE BEHIND EXITING SHORTWAVE WILL LIMIT THE AMOUNT OF ADDITIONAL DEVELOPMENT THIS AFTN...SO EXPECTING ONLY ISOLATED SHRA/TSRA TO FIRE WITH DAYTIME HEATING AND ALONG THE SEABREEZE FRONT. GIVEN THE EXPECTED LOW COVERAGE DID NOT MENTION ANY PRECIP OR CBS IN THE TAFS THIS AFTN. EXPECT TO SEE GROUND FOG FORM AGAIN LATE TONIGHT BUT WITH A LITTLE BETTER MIXING IN PLACE DO NOT EXPECT VISIBILITIES AS TO DROP AS LOW AS THEY WERE THIS MORNING. NEXT SHORTWAVE WILL AFFECT THE AREA BETWEEN 12Z AND 18Z SUNDAY WITH THE NEXT SIGNIFICANT THREAT OF TSRA. 35 && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 71 85 71 85 71 / 30 60 50 50 30 HOUSTON (IAH) 73 86 73 86 73 / 30 60 50 50 30 GALVESTON (GLS) 77 85 77 85 77 / 30 50 50 50 30 && .HGX WATCHES/WARNINGS/ADVISORIES... .TX...NONE. .GM...NONE. &&
Hazardous weather outlook, May 28, 2:44 PM CDT, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 244 PM CDT SAT MAY 28 2005 GMZ330-335-TXZ163-164-176>179-195>200-210>214-226-227-235>238-291200- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-GALVESTON- GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER- WASHINGTON-WHARTON- 244 PM CDT SAT MAY 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A SERIES OF UPPER LEVEL DISTURBANCES WILL COMBINE WITH HIGH MOISTURE LEVELS TO PRODUCE A CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH AT LEAST TUESDAY. LOCALLY HEAVY RAINFALL WILL BE A POSSIBILITY AREAWIDE THROUGH THIS PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 4:29 PM CDT | Severe Thunderstorm Warning | HGX | Houston | 61 min |
| May 28, 5:21 PM CDT | Severe Thunderstorm Warning | HGX | Madison | 39 min |
| May 28, 5:43 PM CDT | Tornado Warning | HGX | Houston | 24 min |
| May 28, 6:02 PM CDT | Severe Thunderstorm Warning | HGX | Trinity | 58 min |
| May 28, 6:18 PM CDT | Tornado Warning | HGX | Trinity | 27 min |
| May 28, 6:32 PM CDT | Tornado Warning | HGX | Houston | 29 min |
| May 28, 6:46 PM CDT | Tornado Warning | HGX | Trinity | 29 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.